leslie123 08/04/18
Last reply 1 week ago
Tecfidera

I just started Tecfidera a couple days ago and so far so good. Can others share their experiences with Tecfidera?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


mtilda
2 weeks ago

I have been on Tecfidera for over a year. The only side effect I get is red flushing on my face and arms. This generally only occurs if I’ve had caffeine or sugar soon after taking the medication. Hope it continues to work well for you too!


jemmaloujo
2 weeks ago

Hi Leslie,

I’ve been on Tecfiders for about two and a half years. I still really struggle with flushing and nausea most days but think I’m quite unique in this as most others I’ve spoken to have tolerated it really well.

My one bit of advice if you do suffer with flushing is to eat a good breakfast and take the tablet with food, not afterwards. I always try and eat something, take the tablet, then eat something else. Peanut butter on toast/crumpets is a good one….you need something fatty to stop the side effects so go to town on breakfast!! 😊

Hope it goes ok! Xxx


grandma
2 weeks ago

Started 12 weeks ago, flushing, itching, for first couple of days, no real change when I went on full dose after 2 weeks not a lot of change since then. Feel guilty cos I have had so few side effects, I am a lady of a certain age so I’m used to the hot flushes! Due my first check with ms nurse in a couple of weeks. Hope all goes well for you.😍


leslie123
2 weeks ago

Thank you, jemmaloujo.


potter
2 weeks ago

Taking it in the middle of your meal is the best way to avoid stomach problems. I have been taking it for 5 years, I discovered I had forgotten to take it the other night. My husband said have a slice of bread that ought to do it. Well it didn’t. You may find some incompatibility with some foods, mine is beans. It takes a month or two for your body to get use to it, but it is well worth it. I took Rebif shots for 5 years and never got over the side effects, I would feel like I was getting over the flu the next day. Tecfidera was fairly new when I started it, I have developed skin hardening to the Rebif and I needed to change. Good luck with your Tec. Potter


ebaldwin
2 weeks ago

It’s one of the best things to ever happen to me I’ve been on it for over a year and haven’t had a single relapse since it’s a horrible drug at the start but once you figure out how to take it and what food best works for you then it’s great


robl
2 weeks ago

Hi @ leslie123,

Just to echo what is being said i occasionally suffer red flushing and prickling sensation on the skin. I find this tends to occur if i dont take the tec with my food.

Wishing you well.


aabreu
2 weeks ago

I had the flushing. I never could figure out why. Maybe it had something to do with food. It was not an effective treatment for me. I kept telling my Neuro it wasn’t working, but she refused to listen. I pretty bitter about it. Anyway, my wife bought me a morning and afternoon pill box. It helped me remember to take it twice a day. Cognitive issues and such.


vixen
2 weeks ago

Hello @leslie123. I’ve been on for a year now this week and have only ever had mid meal with no problem. Also, always a mix of fat and protein. Funnily enough, I just had my hair cut today and she asked if I had had hair shedding. She asked because I’ve got a load of new hair growth. This suggests that a few months in I may have shed a bit but it is now recovering. So that’s good.

I did put on weight, although this included being really inactive during relapse. However, I lost it all and more following a Keto diet, which you will find posts about on here through the search box. If you travel abroad, be safe and take documentation with you just in case of questions.

You should ideally leave 12hoirs between doses, but to be safe it needs to be a minimum of four hours. But you can’t double-dose if you forget. I missed three when I had a tummy bug recently but didn’t seem affected. Good luck, you will be fine! X


grandma
1 week ago

Hi Leslie how’s it going? Been a few days now, are you due to start full dose next week? Let us know how things are going😍


leslie123
1 week ago

Hi @grandma. I’m still on the starter doses right now. Today is my 8th day taking Tecfidera. I’ll be taking 120mg twice a day for the next 5 days and then I move on to 3 doses of 120mg for 7 days and then I start the full maintenance dose of 240mg twice a day on April 25th. I have virtually no side effects thus far. There were two instances where I had very mild flushing but it went away in a few minutes. Maybe this is because I’m still taking the lesser doses? I’m thinking once I start the full maintenance doses of 240mg twice a day, I’ll start to experience more side effects.

Post Comment

You must be logged in to reply to this topic.